Article

Clostridium difficile-associated diarrhoea.

Division of Gastroenterology, University Hospital, Queen's Medical Centre, Nottingham, UK.
Postgraduate Medical Journal (Impact Factor: 1.61). 12/1998; 74(877):677-8.
Source: PubMed

ABSTRACT At our hospital, the number of cases of Clostridium difficile-associated diarrhoea increased from 29 in 1993 to 210 in 1995. The case notes of 110 patients with C difficile-associated diarrhoea during the first 6 months of 1995 were analysed retrospectively. The majority of the patients (106) had received antibiotics before the onset of diarrhoea; 46 had received three or more different antibiotics and 28 had received metronidazole. In 19 patients, the first stool sample after the onset of diarrhoea was negative for C difficile cytotoxin, with a mean delay of 8.2 days before a positive stool sample. We conclude that C difficile-associated diarrhoea was associated with the usage of multiple antibiotics, and that metronidazole did not protect against colonisation by C difficile. We also recommend that more than one stool sample should be tested for the C difficile cytotoxin.

0 Bookmarks
 · 
51 Views

Full-text (2 Sources)

View
19 Downloads
Available from
Jun 2, 2014